How to manage chemotherapy side effects: a guide to general internists
Yesterday I talked to some 1,200 internists from the Philippines on how to manage cancer-related treatment side effects during the Bootcamp of the Philippine College of Physicians. In that talk, I argued that, in an era where cancer is set to become the leading cause of mortality and morbidity in the world, general internists—and non-medical oncology specialists—can take part in the care of patients with cancer. One of those opportunities is the management of treatment-related side effects. I wish I had more time to speak about immunotherapy-related adverse drug reactions, but, with my 20 minutes, I focused mainly on chemo- and targeted-treatment-related side effects—hypersensitivity reactions, nausea/vomiting, diarrhea, mucositis, and many others. Dr. Julie Gabat-Tan—or Madame Julie, as I call her, because she was my first ever senior resident during my internal medicine residency—moderated the Q and A. It felt like being on rounds again at Wards 1 and 3. I'm sharing my slide set here. Feel free to share or use this, and it would be great if you can link to this site.
Image credit: Dr. Jeriko Aguirre, who took a screenshot.